Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 124, NWS Charleston, SC

September 4, 2013Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 4, 2013, 5:33 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2013, 5:33 PM EDT (21:33 UTC)
Expired
Sep 4, 2013, 6:30 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS52 KCHS 042133
SVRCHS
GAC029-051-042230-
/O.NEW.KCHS.SV.W.0124.130904T2133Z-130904T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT WED SEP 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 534 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR FORT
  MCALLISTER...MOVING WEST AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FORT MCALLISTER...KELLER...RICHMOND HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3185 8136 3196 8135 3192 8113 3183 8114
TIME...MOT...LOC 2134Z 091DEG 7KT 3189 8122

$$
2 follow-up statements
576 
WWUS52 KCHS 042146
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT WED SEP 4 2013

GAC029-051-042230-
/O.CON.KCHS.SV.W.0124.000000T0000Z-130904T2230Z/
BRYAN GA-CHATHAM GA-
546 PM EDT WED SEP 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BRYAN AND CHATHAM COUNTIES...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR RABBIT HILL...MOVING WEST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...KELLER AND RICHMOND HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3185 8136 3196 8135 3192 8113 3183 8114
TIME...MOT...LOC 2147Z 091DEG 7KT 3189 8128

$$
490 
WWUS52 KCHS 042205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT WED SEP 4 2013

GAC029-051-042216-
/O.CAN.KCHS.SV.W.0124.000000T0000Z-130904T2230Z/
BRYAN GA-CHATHAM GA-
605 PM EDT WED SEP 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BRYAN AND CHATHAM
COUNTIES HAS BEEN CANCELLED...

AT 606 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3185 8136 3196 8135 3192 8113 3183 8114
TIME...MOT...LOC 2206Z 091DEG 7KT 3189 8132

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:36 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 4, 3:36 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED SEP 4 2013

.SYNOPSIS...
A WEAK FRONT WILL CONTINUE TO DISSIPATE WITHIN A WEAK PRESSURE
PATTERN THROUGH TONIGHT. A DRY FRONT WILL DROP THROUGH THE REGION
THURSDAY NIGHT AND FRIDAY...WITH HIGH PRESSURE BUILDING FROM THE
NORTH FOR THE WEEKEND AND MOST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE INITIATED BY MID TO LATE
AFTERNOON ALONG AND INLAND OF THE SEABREEZE. THE WEAK FRONT THAT
HAD STALLED OVER THE FORECAST AREA CONTINUES TO DISSIPATE...AS THE
PATTERN AT THE SURFACE AND ALOFT HAS BECOME RATHER WEAK OVER THE
SOUTHERN STATES. THE SEABREEZE WILL MAKE STEADY PROGRESS INLAND
THROUGH THE EVENING HOURS...AND BEING THE MAIN FOCUS FOR
CONVECTION...EXPECT SHOWER/THUNDERSTORM ACTIVITY TO TREND AWAY
FROM THE COAST ACCORDINGLY. HAVE INDICATED SLIGHT CHANCE POPS
THROUGH SUNSET...AS THE SEABREEZE DEPARTS THE AREA AND INSTABILITY
WANES. MESOSCALE BOUNDARY INTERACTIONS COULD SUPPORT ISOLATED
STRONG UPDRAFTS WITHIN CONVECTION AND A BRIEF STRONG TO MARGINALLY
SEVERE STORM...HOWEVER THE OVERALL SEVERE WEATHER THREAT REMAINS
LOW FOR THE NEAR TERM PERIOD.

THE MAIN FORECAST CONCERN OVERNIGHT WILL BE THE COVERAGE AND
DENSITY OF ANY FOG. EXPECT THE MAJORITY OF CLOUD COVER TO
DISSIPATE BEHIND THE SEABREEZE SHORTLY AFTER SUNSET...WITH MOSTLY
CLEAR SKIES AND LIGHT WINDS PREVAILING TONIGHT. NUMERICAL MODEL
GUIDANCE HINTS THAT AT LEAST PATCHY FOG DEVELOPMENT IS POSSIBLE
DURING THE PRE-DAWN HOURS...WITH QUITE A BIT OF DISAGREEMENT
REGARDING THE ACTUAL DENSITY. THE MAIN FACTOR DICTATING FOG
IMPACTS WILL BE THE OCCURRENCE OF RAINFALL THIS AFTERNOON AND
EVENING...AND SINCE RADAR TRENDS ARE JUST NOW BECOMING
EVIDENT...PREFER TO MAINTAIN MENTION OF JUST PATCHY FOG AT THIS
TIME. SUBSEQUENT FORECASTS WILL ASSESS THE NEED FOR CHANGES
ACCORDING TO CONVECTIVE COVERAGE AND OVERALL TRENDS.

LOW TEMPERATURES WILL BE A FEW DEGREES WARMER THAN SEASONAL
NORMALS...RANGING FROM THE MID 70S ALONG THE COAST TO THE LOWER
70S INLAND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE UPPER RIDGE WILL REMAIN ACROSS THE CENTRAL PLAINS STATES
MAINTAINING NW FLOW OVER OUR FORECAST AREA. THIS WILL BE A
PERSISTENT FEATURE FOR THE REST OF THE WEEK AND WEEKEND. A VERY WEAK
SURFACE PRESSURE PATTERN WILL DOMINATE THURSDAY...WHICH WILL ALLOW
THE SEA BREEZE TO MOVE FURTHER INLAND COMPARED TO RECENT DAYS.
THURSDAY NIGHT A WEAK AND DRY COLD FRONT WILL ADVECT IN FROM THE
NORTH...SHIFTING BOUNDARY LAYER WINDS TO NE BY FRIDAY AFTERNOON. THE
PROFILE WILL REMAIN FAIRLY MOIST IN THE LOW LEVELS ON THURSDAY
THOUGH THE WNW FLOW ABOVE 700 MB WILL MAINTAIN A DECENT SUBSIDENCE
CAP. WITH THE ABSENCE OF ANY IMPRESSIVE UPPER LEVEL DYNAMICS AND
LIMITED VERTICAL MOTION...ONLY HAVE AN ISOLATED POP ACROSS SOUTHEAST
GA WHERE THE MOISTURE IS A LITTLE BETTER. HIGHS THURSDAY WILL BE IN
THE LOWER 90S.

ON FRIDAY WE WILL HAVE DRIER AIR MOVING IN FROM THE NORTH REDUCING
THE FOG RISK. HOWEVER AS THE STEERING FLOW VEERS TO THE NORTH...THE
CAP WILL WEAKEN. PREVAILING BOUNDARY LAYER FLOW WILL BE ONSHORE
DURING THE AFTERNOON. THIS COULD TRIGGER ISOLATED SHOWERS AND TSTMS
DURING THE AFTERNOON. THE NORTHERLY FLOW SHOULD LIMIT THE HIGHS OVER
MOST OF THE CWA TO THE UPPER 80S.

SLIGHTLY COOLER AND DRIER HIGH PRESSURE WILL PREVAIL ON SATURDAY.
THE DRIEST CONDITIONS WILL BE ACROSS SOUTHERN SC. A MORE ONSHORE
FLOW COMPONENT IN SOUTHEAST GA WILL KEEP LOW-LEVEL MOISTURE A BIT
HIGHER. WITH ANOTHER DECENT SEA BREEZE PENETRATION AN ISOLATED
CONVECTIVE CELL COULD POP UP IN SOUTHEAST GA. THE COOLER TEMPS WILL
BE MORE NOTICEABLE IN THE MORNING AND HIGHS WILL RANGE FROM MID TO
UPPER 80S WITH SLIGHTLY LOWER DEWPOINTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS AN UPPER LOW OVER THE PACIFIC NORTHWEST BEGINS TO WEAKEN AND LIFT
NORTHEAST...THE BROAD CENTRAL UNITED STATES RIDGE WILL FINALLY SHIFT
EAST. OUR LONG TERM PERIOD LOOKS RATHER QUIET AS DEEP-LAYERED
RIDGING MAINTAINS RELATIVELY DRY CONDITIONS AND NEAR-NORMAL
TEMPERATURES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON WILL BE FOCUSED
ALONG AND INLAND OF THE SEABREEZE. LIGHT LOW LEVEL FLOW WILL ALLOW
THE SEABREEZE TO PROGRESS THROUGH AND AWAY FROM THE TERMINALS BY
MID AFTERNOON...AND HAVE THUS CONTINUED TO INDICATE WIND
DIRECTIONS VEERING TO SOUTHERLY BY LATE AFTERNOON. LATEST RADAR
TRENDS SUGGEST THAT KSAV HAS THE BEST POTENTIAL TO SEE VICINITY
THUNDERSTORMS...SO HAVE ADDED A VCTS THROUGH 00Z ACCORDINGLY.
OTHERWISE...CONFIDENCE THAT CONVECTION WILL IMPACT THE TAF SITES
IS STILL LOW. WILL CONTINUE TO MONITOR RADAR AND MAKE ADJUSTMENTS
IF NECESSARY.

NUMERICAL MODEL GUIDANCE CONTINUES TO DISAGREE STRONGLY REGARDING
THE POTENTIAL FOR FOG DEVELOPMENT AFTER MIDNIGHT. THE NAM
GUIDANCE REMAINS THE MORE CONSERVATIVE SOLUTION WITH A FEW HOURS
OF MVFR VSBYS...WHILE THE GFS CONTINUES TO SUGGEST IFR OR LOWER
CONDITIONS AT BOTH KCHS AND KSAV. WITH LIGHT WINDS AND CLEARING
SKIES OVERNIGHT...AT LEAST PATCHY FOG IS POSSIBLE. HESITANT TO BE
MORE PESSIMISTIC AT THIS TIME...DUE TO UNCERTAINTY THAT EITHER TAF
SITE WILL RECEIVE RAINFALL TO SUPPORT DENSER FOG. SUBSEQUENT
FORECASTS WILL BE ABLE TO ADDRESS TRENDS AND REFINE FOG POTENTIAL
FURTHER.

EXTENDED AVIATION OUTLOOK...OTHER THAN POSSIBLY A BRIEF PERIOD OF
MVFR VSBYS WITH AFTERNOON SHOWERS...MAINLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
QUIET CONDITIONS EXPECTED THROUGH TONIGHT...WITH THE WEAK
DISSIPATING FRONT IN THE REGION SUPPORTING A VERY LIGHT PRESSURE
GRADIENT ACROSS THE WATERS. SEAS WILL BE GENERALLY 2 FT OR LESS
WITH WINDS 10 KT OR LESS. IT REMAINS POSSIBLE THAT SOME GROUND
FOG OVERNIGHT COULD SPILL INTO THE IMMEDIATE NEARSHORE WATERS AS
WELL AS THE HARBORS...REDUCING VISIBILITIES TEMPORARILY.

A WEAK ONSHORE FLOW WILL EXIST THURSDAY AND THURSDAY NIGHT. WINDS
WILL BECOME NNE LATER FRIDAY AND INCREASE TO 10-15 KT...CONTINUING
THROUGH SATURDAY NIGHT BEHIND A WEAK COLD FRONT. VERY QUIET
CONDITIONS WILL CONTINUE THEREAFTER AS HIGH PRESSURE SETTLES
OVERHEAD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...BDC
LONG TERM...JRL
AVIATION...WMS/BDC
MARINE...WMS/BDC
Hazardous weather outlook, Sep 4, 3:20 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
320 AM EDT WED SEP 4 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
320 AM EDT WED SEP 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 4:01 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT WED SEP 4 2013

GAZ140-141-042030-
COASTAL MCINTOSH-INLAND MCINTOSH-
401 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING WEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FAIRHOPE...PINE HARBOR...CARNIGAN...RIDGEVILLE...ASHINTILLY...
EULONIA...ARDICK...HUXFORD...TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3132 8137 3130 8142 3133 8144 3133 8148
      3139 8157 3165 8151 3161 8122 3147 8120
      3140 8126 3137 8124 3137 8126 3138 8128
      3143 8132 3138 8130 3137 8128 3133 8128
      3132 8125 3130 8126 3129 8130
TIME...MOT...LOC 2001Z 090DEG 6KT 3154 8139
Special weather statement, Sep 4, 4:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT WED SEP 4 2013

GAZ119-042045-
COASTAL CHATHAM-
409 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILMINGTON...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILMINGTON...WILMINGTON PARK...ISLE OF HOPE...SANDFLY...WYMBERLY...
WORMSLOE...WASSAW ISLAND...SKIDAWAY ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3195 8114 3204 8105 3198 8085 3197 8085
      3195 8088 3194 8091 3190 8094 3188 8096
TIME...MOT...LOC 2009Z 028DEG 4KT 3196 8099
Special weather statement, Sep 4, 4:14 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT WED SEP 4 2013

GAZ118-119-SCZ047-051-042045-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
414 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM
COUNTIES THROUGH 445 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUTCHINSON ISLAND...MOVING WEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUTCHINSON ISLAND...TALMADGE MEMORIAL BRIDGE...CLEARVIEW...CHATHAM
CITY...PORT WENTWORTH...GARDEN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8096 3209 8123 3221 8120 3217 8102
TIME...MOT...LOC 2015Z 099DEG 6KT 3213 8109
Special weather statement, Sep 4, 4:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT WED SEP 4 2013

GAZ101-118-SCZ047-042115-
EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
450 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND CHATHAM COUNTIES THROUGH 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GOSHEN HILLS...MOVING WEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
O'LEARY...MEINHARD...GOSHEN HILLS...SILVERWOOD...WESTWOOD...
COLDBROOK...BLANDFORD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3211 8117 3223 8140 3240 8131 3226 8105
TIME...MOT...LOC 2050Z 098DEG 3KT 3225 8121
Special weather statement, Sep 4, 5:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT WED SEP 4 2013

SCZ044-050-042145-
CHARLESTON-DORCHESTER-
515 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 545 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLUBHOUSE CROSSROADS...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLUBHOUSE CROSSROADS...GETTYSVILLE...DELEMAR CROSSROADS...CAPWELLS
CROSSROADS...RAVENEL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3282 8010 3270 8032 3294 8039 3301 8029
TIME...MOT...LOC 2115Z 327DEG 11KT 3289 8032
Special weather statement, Sep 4, 5:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT WED SEP 4 2013

GAZ116>119-042145-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
519 PM EDT WED SEP 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES THROUGH 545 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FORT MCALLISTER...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT MCALLISTER...OAK LEVEL...MOUNT HERMAN...RIO VISTA...BURNSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3199 8109 3182 8107 3183 8132 3198 8132
TIME...MOT...LOC 2120Z 274DEG 3KT 3189 8116

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:07 PM EDTSpecial Weather StatementCHSEffingham, Screven38 min
Sep 4, 2:38 PM EDTSpecial Weather StatementCHSChatham37 min
Sep 4, 3:16 PM EDTSpecial Weather StatementCHSChatham29 min
Sep 4, 3:18 PM EDTSpecial Weather StatementCHSBulloch27 min
Sep 4, 3:47 PM EDTAreal Flood AdvisoryCHSChatham88 min
Sep 4, 3:50 PM EDTSpecial Weather StatementCHSJenkins25 min
Sep 4, 4:01 PM EDTSpecial Weather StatementCHSMcIntosh29 min
Sep 4, 4:09 PM EDTSpecial Weather StatementCHSChatham36 min
Sep 4, 4:14 PM EDTSpecial Weather StatementCHSChatham31 min
Sep 4, 4:50 PM EDTSpecial Weather StatementCHSEffingham25 min
Sep 4, 5:19 PM EDTSpecial Weather StatementCHSChatham26 min
Sep 4, 6:13 PM EDTSpecial Weather StatementCHSCandler32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.